Top
30
Doctor insights on: Excedrin Extra Strength Medication

Share
5

5
I have taken 2 400mg ibuprofen & 2 extra strength excedrin, should I be worried?

I have taken 2 400mg ibuprofen & 2 extra strength excedrin, should I be worried?

Not a problem: I am guessing you have had some pain, perhaps musculoskeletal or headache, and hopefully these drugs in the quantity you have mentioned will give you relief. Always best to start with lower dose and work up to a therapeutic level. ...Read more

6

6
I have taken 2 ibuprofen and 2 extra strength excedrin / migraine. Should I be worried?

I have taken 2 ibuprofen and 2 extra strength excedrin / migraine. Should I be worried?

Not recommended: Once a diagnosis of migraine has been made, effective management of migraine involves 3 specific strategies: 1) patient education, 2) nonpharmacological management, and 3) pharmacological (medical) management. See an orofacial pain or headache specialist for evaluation and professional management. ...Read more

7

7
I took 2 200 ibuprofen and 250 excedrin extra strength at the same time what will happen?

I took 2 200 ibuprofen and 250 excedrin extra strength at the same time what will happen?

Less pain: Probably have less pain but maybe a bit of upset stomach. One can talk with her primary care doctor about why there is pain and what treatments might be most helpful. ...Read more

8

8
Can I take Excedrin extra strength with tylenol (acetaminophen) cold daytime medicine?

Can I take Excedrin extra strength with tylenol (acetaminophen) cold daytime medicine?

No: Both of these formulations contain tylenol (acetaminophen), (acetaminophen) so you should not combine them. You should not take more than 1000 mg of tylenol (acetaminophen) every 6-8 hours. ...Read more

9

9
Can I take advil (ibuprofen) pm, about six hours after taking excedrin extra strength?

Can I take advil (ibuprofen) pm, about six hours after taking excedrin extra strength?

Yes but only if. ..: Advil is a brand of ibuprofen while Excedrin is a branded combination of aspirin, acetaminophen & caffeine, assuming that I'm describing your version. If so, you can take these two meds 6hrs apart as you asked. However, do consider taking plain acetaminophen rather than Excedrin in order to avoid having high (er) dose aspirin in your system along w/ibuprofen. ...Read more

10

10
I took 2 extra strength excedrin 3 hours ago, but the pain is back and worse than before (tooth ache). The dosage says I can't take more for 3 more ho?

I took 2 extra strength excedrin 3 hours ago, but the pain is back and worse than before (tooth ache). The dosage says I can't take more for 3 more ho?

Better Idea: Get that tooth evaluated ASAP. Long holiday weekend coming up. The severe pain can become unbearable pain in a very short time. The tooth obviously needs attention, and now. All the best... ...Read more

12

12
I took 2 excedrin extra strength for a bad headache and im breastfeeding my 4 month old. Is this safe? Can I still feed her right away?

I took 2 excedrin extra strength for a bad headache and im breastfeeding my 4 month old. Is this safe? Can I still feed her right away?

Better not to nurse: After taking. The aspirin component of the Excedrin is not recommended for nursing mothers. It would be best to wait until tomorrow to nurse. You can pump and discard your milk until then. For future headaches, you may want to use either ibuprofen or acetaminophen instead of the Excedrin. ...Read more

13

13
Is it safe to take Rizatriptan 5mg for a migraine if I take 5mg of lexapro daily? I have also been taking 2 excedrin extra strength every 6 hours.

Is it safe to take Rizatriptan 5mg for a migraine if I take 5mg of lexapro daily? I have also been taking 2 excedrin extra strength every 6 hours.

It is NOT a good: Idea to mix Rizatriptan and Lexapro together as it increases the risk of developing a serotonin syndrome. Ask your health care provider for alternative therapies for your Migraines or get off of Lexapro for at least 14 days before taking a Rizatriptan. ...Read more

14

14
My friend took 5 Excedrin extra strength pills, 2 Tylenol (acetaminophen) cold and flu, and 2 Xannax. Will she be okay?

My friend took 5 Excedrin extra strength pills, 2 Tylenol (acetaminophen) cold and flu, and 2 Xannax. Will she be okay?

No: This is a dose that could be fatal.
Worse is the fact that this is exactly the way people overdose on prescription medicines. It is vital:
xanax and pain pills MUST be kept in the bathroom cabinet, never by the bedside.
By the time you have taken one Xanax (alprazolam) and two pain pills your judgment is lost and you take handfuls of whatever is at the bedside. For a cold, better to take tea, lemon and honey ...Read more

15

15
Is it bad that my friend took 5 Excedrin extra strength pills, two Xannax, and 2 Tylenol (acetaminophen) cold and flu pills?

Is it bad that my friend took 5 Excedrin extra strength pills, two Xannax, and 2 Tylenol (acetaminophen) cold and flu pills?

Below common reason.: Was there anything else in the cabinate. Use of more than 4 gms of day in any product or alone can lead to liver damage. This is dangerous shotgunning of medicine ...Read more

16

16
I'm having a very bad toothache I took two extra strength excedrin around 30 minutes ago can I take 800 milligrams of ibuprofen?

I'm having a very bad toothache I took two extra strength excedrin around 30 minutes ago can I take 800 milligrams of ibuprofen?

Not smart: Adding overly large amount of one pain killer (anything more than 400mg Ibuprofen is not more effective than 400mg) to a large (extra strength aspirin) can do more harm than good. Pain caused by infected tooth (abscess). Pain killer will not cure infection. Antibiotics will only control, not cure, infection. See Dentist ASAP for appropriate Rx. That's the only way to fix your problem. ...Read more

18

18
I took 2 extra strength Tylenol (acetaminophen) and an Excedrin migraine this morning -- is it safe to even drink coffee?

I took 2 extra strength Tylenol (acetaminophen) and an Excedrin migraine this morning -- is it safe to even drink coffee?

Caffeine overdose: Excedrin migraine already contains caffeine. There are many types of headaches, including migraines, cough, cluster, occipital neuralgia, muscle strain, etc. Keep a log of the timing, duration, severity, and location of your headaches. Also try to identify any headache "triggers" (stress, not sleeping/eating). Take this log to your physician. Http://www. Nlm. Nih. Gov/medlineplus/headache. Html ...Read more

20

20
I get severe abdominal and back pain with my period. I can't take enough extra strength excedrin to help. I also started experiencing body aches?

Menstrual cramping: I'd suggest if you're regular that 2-3 days prior to starting your cycle you take Aleve (naproxen) twice daily and block those receptors to keep from having this pain. ...Read more

21

21
Can Excedrin extra strength help with sore throat?

Can Excedrin extra strength help with sore throat?

Yes - pain relief.: For significantly sore throat w swollen tonsils / lymph nodes – see physician & get a strep throat test & culture. Antibiotics are imperative for Strep Throat. Try saltwater gargles. Mix tsp of salt in 8 oz of warm water – gargle w this several times/day. You can gargle w Aloe Vera juice a couple of times per day. A mix of chamomile tea w honey & a small amt of lemon juice helps. ...Read more

23

23
My friend took 5 Excedrin extra strength pills, 1 and a half Xannax, 2 ibuprofen, and 2 Tylenol (acetaminophen) cold and flu. Can she overdose?

My friend took 5 Excedrin extra strength pills, 1 and a half Xannax, 2 ibuprofen, and 2 Tylenol (acetaminophen) cold and flu. Can she overdose?

Not good: Because it is never a good idea to accept the details from a person in such distress, I'd urge that you err on the conservative side and get her to a medical facility (ER) ASAP. The risk of damage even if not lethal is high - so go. That way, things can begin to be treated and her future will be better. It's not your responsibility, but if she trusts you - it may really help. Best wishes. ...Read more

25

25
Is Excedrin extra strenght a beta blocker?

Is Excedrin extra strenght a beta blocker?

No, its a different: Excedrin extra strength is acetaminophen, Aspirin and caffeine. It works in a completely different system, does not affect beta receptors, and does not work on blood pressure or heart rate. The caffeine may mildly speed up your hear rate, but otherwise they are completely unrelated. ...Read more

26

26
Can I take xtra strength Excedrin w/30 mg of cymbalta; I read abt potential flags, can't discern risk?

Can I take xtra strength Excedrin w/30 mg of cymbalta; I read abt potential flags, can't discern risk?

Some risk: The combo may increase the risk of bleeding, the risk of an excess Cymbalta (duloxetine) level, and the extend of platelet inhibition. ...Read more

27

27
I felt a migraine coming on and took 1 excedrin migraine and 1 alleve at 2PM. How else can I relieve my migraine and when can I take more medication?

I felt a migraine coming on and took 1 excedrin migraine and 1 alleve at 2PM. How else can I relieve my migraine and when can I take more medication?

Excedrin Mig & Aleve (naproxen): Excedrin Migraine max is 2 capsules/day. This baffles patients since other Excedrin products allow one to take more. Migraine formula is restricted b/c of the nature of the ingredients. Don't take Aleve (naproxen) with Excedrin Migraine. Stagger it. Max Aleve (naproxen) is less than 1250mg/day. Keep to min b/c GI issues. Feverfew is natural migraine agent 250mg capsule. Maybe this can replace Exc Migraine & Aleve (naproxen). ...Read more

28

28
Is it possible for me to take Excedrin with blood thinner medication?

Is it possible for me to take Excedrin with blood thinner medication?

Excedrin: Excedrin contains Aspirin which can potentiate anticoagulants by inhibiting platelet function. Taking Aspirin with anticoagulants is possible but should not be done without consulting your doctor. ...Read more